MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001363820
Medical Device Problem Codes Break (1069); Premature Activation (1484); Stretched (1601); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a coil break occurred.The target lesion was located in a non-tortuous iliaca interna.A.035 interlock cube 15mm x 40cm was selected to treat an iliaca interna aneurysm.During the procedure, the coil was pushed about halfway out of the diagnostic catheter, then an attempt was made to pull the coil back again to reposition the catheter.The coil got stuck in the catheter as it was already partially thrombogenized.The physician then pulled a little too tightly, causing the coil to stretch and the detachment arm to detach from the coil.The diagnostic catheter with complete coil was removed from the patient.A new catheter and coil were successfully used.No patient harm occurred.
 
Event or Problem Description
It was reported that a coil break occurred.The target lesion was located in a non-tortuous iliaca interna.A.035 interlock cube 15mm x 40cm was selected to treat an iliaca interna aneurysm.During the procedure, the coil was pushed about halfway out of the diagnostic catheter, then an attempt was made to pull the coil back again to reposition the catheter.The coil got stuck in the catheter as it was already partially thrombogenized.The physician then pulled a little too tightly, causing the coil to stretch and the detachment arm to detach from the coil.The diagnostic catheter with complete coil was removed from the patient.A new catheter and coil were successfully used.No patient harm occurred.It was further reported that there was no break observed, rather the interlocking arms unlocked inside of the diagnostic catheter.The pusher wire of the interlock was pulled completely out of the catheter while the coil remained in the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the main coil, the introducer sheath and the delivery wire were returned.It was observed that the main coil was bent and stretched at the coil arm and primary coil section, moreover the arm coil was detached.A photo provided by the site shows the device stretched.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20790347
Report Number2124215-2024-74630
Device Sequence Number12509931
Product Code KRD
UDI-Device Identifier08714729795438
UDI-Public08714729795438
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001363820
Device Catalogue NumberM001363820
Device Lot Number0033469143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/02/2024
03/05/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/09/2024
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAGNOSTIC CATHETER- IMAGER; DIAGNOSTIC CATHETER- IMAGER; DIAGNOSTIC CATHETER- IMAGER
Patient SexUnknown